MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112770
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 05/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the perfix plug (device 2).Additional supplemental emdrs were submitted to represent the perfix plugs (device 1 & 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2006 - patient was diagnosed with bilateral inguinal hernias thereby underwent open repair with the implant of two perfix plugs (device 1 and 2).Per op notes, "made an incision to the right inguinal region, a perfix plug (device 1) was placed through the defect and secured with sutures.Attention to the left side, a perfix plug (device 2) was placed in the floor of the inguinal canal and secured with sutures." on (b)(6) 2016 - patient was diagnosed with recurrent bilateral inguinal hernias thereby underwent open repair with the removal of mesh (device 1) and implant of two perfix plugs (device 3 and device 4).Per op notes, "first the right side, adhesions of the previous plug were stuck to the external canal.The mesh (device 1) was excised and a perfix plug (device 3) was placed the pubic tubercle using sutures.On the left side, the old plug (device 2) at the external ring was left alone.And a perfix plug (device 4) was placed in the internal canal.".

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25353532
Report Number1213643-2026-00696
Device Sequence Number10444746
Product Code FTL
UDI-Device Identifier00801741016615
UDI-Public(01)00801741016615(10)43HQD104
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112770
Device Lot Number43HQD104
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2026
Initial Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale
Patient Weight66 KG